MAUDE Adverse Event Report: ENCORE MEDICAL L. P. SL-PLUS AND SLR-PLUS HIP; 32MM FEMORAL HEAD, +10MM

ENCORE MEDICAL L. P. SL-PLUS AND SLR-PLUS HIP; 32MM FEMORAL HEAD, +10MM
Model Number 402-32-010
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - due to a zimmer acebabular cup and liner in patient, an exacteeh stem and a djo chrome 3z +10.5 femoral head in patient.The reason for revision was eccentric wear of poly insert.Surgeon removed the head and tried a ceramic delta options 32mm head with +7mm neck.Stems trunim was very worn and would not grip new neck and head.Old 32mm +10.5 head was re-implanted on f.Trunim and zimmer poly was changed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Revision surgery - due to a zimmer acetabular cup and liner in patient, an exactech stem and a djo chrome sz +10.5 femoral head in patient.The reason for revision was eccentric wear of poly insert.We removed our head and tried a ceramic delta options 32mm head with +7mm neck.Stems trunnion was very worn and would not grip new neck and head.Old 32mm +10.5 head was re-implanted on it.Trunnion and zimmer poly were changed.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as eccentric wear of poly insert.The previous surgery and the surgery detailed in thisevent occurred 7.4 years apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material report (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to eccentric wear of poly insert.There were no findings during this evaluation that indicate the reported device was defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.

Brand Name
SL-PLUS AND SLR-PLUS HIP
Common Device Name
32MM FEMORAL HEAD, +10MM
Manufacturer (Section D)
ENCORE MEDICAL L. P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key11796445
Report Number1644408-2021-00430
Device Sequence Number17110862
Product Code JDI
UDI-Device Identifier00888912076555
UDI-Public(01)00888912076555
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K932481
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2017
Device Model Number402-32-010
Device Catalogue Number402-32-010
Device Lot Number238G1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer05/28/2021
06/28/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date06/17/2021
06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR